MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 - unk a5 - unk a6 - unk h6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, vticm5_13.2, -11.0/4.0/094 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2023.Lens rotation not associated to a low vault was observed.The lens was repositioned on (b)(6) 2023.This did not resolve the problem.The lens was explanted on (b)(6) 2023.This resolved the problem.
 
Additional Manufacturer Narrative
Additional information: d9: return date: 04-jan-2024.H3: device evaluation: the lens was returned dry in a microcentrifuge vial with residue/debris on the lens.Visual inspection found the haptic bent and residue on the lens.Dimensional inspection found the lens to be within specifications.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18473802
Report Number2023826-2024-00126
Device Sequence Number6426679
Product Code QCB
UDI-Device Identifier00840311312887
UDI-Public00840311312887
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK.; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK.; INJECTOR MODEL#MSI-PF,LOT#UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale